The present case report describes a consultation with the Clinical Pharmacology Consultation Service at the Sunnybrook & Women's College Health Sciences Centre, Toronto, Ontario, for drug-induced hepatitis in a patient with multiple drug exposures. The original question to be addressed was whether dalteparin was responsible for an acute rise in liver transaminases. The approach involved establishing a best possible diagnosis of the adverse event, obtaining a comprehensive history of drug exposure and evaluating the possible contributory role of alternate etiologies supported by a literature search. On balance, based on temporal relationships and previous case reports, ranitidine was considered to be the most likely causal agent. The initial consultation request was to investigate the likelihood that daltaperin caused hepatitis; however, a systematic and comprehensive approach led to the conclusion that it was more likely to be ranitidine-induced hepatitis.